The Haar state on the Vaksman-Soibelman quantum spheres


  • Max Holst Mikkelsen
  • Jens Kaad



In this note we present explicit formulae for the Haar state on the Vaksman-Soibelman quantum spheres. Our formulae correct various statements appearing in the literature and our proof is straightforward relying simply on properties of the modular automorphism group for the Haar state.


Blanchard, E. Déformations de $C^*$-algèbres de Hopf, Bull. Soc. Math. France 124 (1996), no. 1, 141–215.

Hong, J. H., and Szymański, W., Quantum spheres and projective spaces as graph algebras, Comm. Math. Phys. 232 (2002), no. 1, 157–188.

Klimyk, A., and Schmüdgen, K., Quantum groups and their representations, Texts and Monographs in Physics, Springer-Verlag, Berlin 1997.

Nagy, G., A deformation quantization procedure for $C^*$-algebras, J. Operator Theory 44 (2000), no. 2, 369–411.

Nagy, G., On the Haar measure of the quantum $SU(N)$ group, Comm. Math. Phys. 153 (1993), no. 2, 217–228.

Neshveyev, S., and Tuset, L., Compact quantum groups and their representation categories, Cours Spécialisés 20, Société Mathématique de France, Paris 2013.

Sheu, A. J. L., Compact quantum groups and groupoid $C^*$-algebras, J. Funct. Anal. 144 (1997), no. 2, 371–393.

Soibelman, Y. S., and Vaksman, L. L., On some problems in the theory of quantum groups, Representation theory and dynamical systems, 3–55, Adv. Soviet Math., 9, Amer. Math. Soc., Providence, RI, 1992

Vaksman, L. L., and Soibelman, Y. S., Algebra of functions on the quantum group SU(n+1) and odd-dimensional quantum spheres, Algebra i Analiz 2 (1990), no. 5, 101–120; translation in Leningrad Math. J. 2 (1991), no. 5, 1023–1042.

Van Daele, A., The Haar measure on a compact quantum group, Proc. Amer. Math. Soc. 123 (1995), no. 10, 3125–3128.

Woronowicz, S. L., Compact matrix pseudogroups, Comm. Math. Phys. 111 (1987), no. 4, 613–665.

Woronowicz, S. L., Compact quantum groups, Symétries quantiques (Les Houches, 1995), 845–884, North-Holland, Amsterdam 1998.



How to Cite

Mikkelsen, M. H., & Kaad, J. (2023). The Haar state on the Vaksman-Soibelman quantum spheres. MATHEMATICA SCANDINAVICA, 129(2).